Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The lattice of patterns induced by a positive cone of functions

Authors: D. J. Hartfiel and C. J. Maxson
Journal: Trans. Amer. Math. Soc. 232 (1977), 43-59
MSC: Primary 06A20; Secondary 06A65
MathSciNet review: 0469837
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper contains a study of a special type of lattice which arises by considering the supports of functions in a positive cone of functions. It is shown that many known combinatorial structures provide examples of such a lattice. The basic problem addressed in the paper is that of determining the structure of this lattice.

References [Enhancements On Off] (What's this?)

  • [1] D. J. Hartfiel and J. W. Spellmann, A role for doubly stochastic matrices in graph theory, Proc. Amer. Math. Soc. 36 (1972), 389-394. MR 47 #4844. MR 0316296 (47:4844)
  • [2] Richard Sinkhorn and Paul Knopp, Problems involving diagonal products in nonnegative matrices, Trans. Amer. Math. Soc. 136 (1969), 67-75. MR 38 #2151. MR 0233830 (38:2151)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06A20, 06A65

Retrieve articles in all journals with MSC: 06A20, 06A65

Additional Information

Keywords: Combinatorial structure, lattice, positive cone
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society